She is having horrible headaches and she cannot function. She says that she feels disconnected and has a debilating headache. Is there anything she can take to help or relieve these symptoms? Also how long does it take to get out of her system and what are the side effects?
I have been on Effexor for 11 years, and I can tell you I have gone without it before and it was horrible. You can't stop taking this drug cold turkey! The withdrawl is different for everyone, but mine didn't subside until I had a new dose. Effexor is a different type of anti-depressant, in that many people have said they have very wierd and uncomfortable reactions when they stop taking it. If it is necessary to come off of it, it should be under a Dr's supervision and it should be a slow taper and they should switch her over to something else. The only thing that helped my symptoms were clonazepam or valium to sedate me and help me sleep. When I went home from Arizona to Ohio for Thanksgiving this year, I didn't bring enough of my Effexor. I went to an E.R., and the Dr. wrote me a script for enough pills until I got home. I would have been in the hotel room the whole time had the E.R. not helped me.
You could try Tylenol extra strength for the headache and Tums or Alka Seltzer for the nausea. Other than that, I would get her to a proffesional. Good luck and I hope she feels better.
I have been on effexor and once my doctor asked me to stop taking the pills for a week to see if the effexor was causing dizziness. Let me tell you the effects of withdrawal cold turkey like that are absolutely horrible. Since she has been on it for 7 years it would be hard to say how long the effects will last but I guarantee you it will be long enough to simply ruin your vacation. I would suggest the possibility of contacting her doctor and see if he /she will call a small refill in to a pharmacy near you.
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Dec 2009 • 1 answer
Posted 22 Oct 2010 • 2 answers
Posted 15 May 2013 • 1 answer
Posted 15 Mar 2014 • 5 answers
Posted 21 Apr 2014 • 2 answers